MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL EU ENT4.5MMD 22MML WNO DSTL TP; INTRACRANIAL NEUROVASCULAR STENT

MEDOS INTERNATIONAL SARL EU ENT4.5MMD 22MML WNO DSTL TP; INTRACRANIAL NEUROVASCULAR STENT
Model Number 641CF3509
Medical Device Problem Codes Premature Activation (1484); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.(b)(6).The initial reporter email address is not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Lake region medical performed a review of the device history records relative to the manufacturing, inspection, and packaging of the lot 6441601.The history record indicates this product was final inspection tested at (b)(4) medical and was determined to be acceptable.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a procedure targeting an intracranial arterial stenosis, the 4.5mm x 22mm no distal tip enterprise® vascular reconstruction device (vrd) (enc452200 / 6441601) was impeded in the microcatheter and could no longer be advanced, the physician retracted the stent and found that it was released in the microcatheter.The physician replaced the device to complete the procedure.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on (b)(6) 2022.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during a procedure targeting an intracranial arterial stenosis, the 4.5mm x 22mm no distal tip enterprise® vascular reconstruction device (vrd) (enc452200 / 6441601) was impeded in the microcatheter and could no longer be advanced, the physician retracted the stent and found that it was released in the microcatheter.The physician replaced the device to complete the procedure.There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The complaint product was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: a non-sterile prowler select plus microcatheter was received contained in a pouch.Visual inspection was performed.The introducer and guidewire stent components were not returned.The enterprise stent component could not be seen during the visual inspection.No other damages nor anomalies were observed during the visual inspection.Microscopic inspection was performed.Under magnification, the enterprise stent component is observed stuck inside the luer hub section of the prowler select plus microcatheter.The enterprise stent was removed from the luer hub; no damage was observed on it.Functional evaluation could not be performed as the stent component was already advanced out of the introducer.The stent component was removed from the microcatheter luer hub and was noted to be in good condition.Lake region medical performed a review of the device history records relative to the manufacturing, inspection, and packaging of the lot 6441601.The history record indicates this product was final inspection tested at lake region medical and was determined to be acceptable.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The complaint documented that during a procedure targeting an intracranial arterial stenosis, the 4.5mm x 22mm no distal tip enterprise® vrd was impeded in the microcatheter and could no longer be advanced.The physician retracted the stent and found that it was already released in the microcatheter.The issue related to the stent being impeded could not be confirmed as the stent component on the returned device was deployed into the luer hub of the microcatheter and detached from the delivery wire.The issue reported related to the stent being prematurely deployed is confirmed based on the observation made during the microscopic inspection.The stent component may have prematurely deployed during the maneuvering of the device during the retraction of the stent for retrieval.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: if resistance is met during manipulation, determine the cause of resistance before proceeding.Do not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance a new one.If resistance is felt while recapturing the stent, do not continue to recapture the device.Withdraw the infusion catheter slightly to unsheathe the stent (without exceeding the recapture limit), and then attempt to recapture the stent again.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
EU ENT4.5MMD 22MML WNO DSTL TP
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key12888748
Report Number3008114965-2021-00574
Device Sequence Number11846037
Product Code NJE
UDI-Device Identifier10878528009525
UDI-Public10878528009525
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
H60001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2023
Device Model Number641CF3509
Device Catalogue NumberENC452200
Device Lot Number6441601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2021
Supplement Date Received by Manufacturer01/04/2022
02/04/2022
Initial Report FDA Received Date11/29/2021
Supplement Report FDA Received Date01/04/2022
02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown